Drowsiness, heart problems, and coma are some of the symptoms most commonly reported with an overdose of Stavzor (delayed release valproic acid). Overdose effects will vary from person to person, depending on the dosage and whether it was taken with alcohol or other substances. Treatment for a Stavzor overdose may involve "pumping the stomach," dialysis, or certain medications or antidotes.
Stavzor™ (delayed release valproic acid) is a prescription medication used to control seizures in people with epilepsy and to treat episodes of mania in people with bipolar disorder. It is also used to prevent migraines. The effects of a Stavzor overdose will vary depending on a number of factors, including the Stavzor dosage and whether it was taken with any other medicines, alcohol, or other substances.
If you happen to overdose on Stavzor, seek immediate medical attention.
If a person overdoses on Stavzor, the symptoms can vary. Some commonly reported symptoms of an overdose of Stavzor include:
- Heart block (a problem with the electrical system of the heart)
- Loss of life.
The treatment for a Stavzor overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis may also be helpful. An antidote known as naloxone (Narcan®) may be helpful but may cause seizures in people with epilepsy.
Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Stavzor.